Search results below include Worst Pills, Best Pills Newsletter Articles where your
selected drug is a primary subject of discussion.
Learn about the numerous prescription medications and some over-the-counter drugs that can cause psychotic symptoms, including hallucinations.
Numerous prescription and over-the-counter drugs can cause or exacerbate urinary incontinence. Knowing which medications prescribed or recommended by your doctor cause urinary incontinence will allow you to take steps to prevent or minimize this common, troubling adverse drug effect.
In September 2020, the FDA announced that it would require the manufacturers of all benzodiazepines to update the black-box warning (the strongest warning that the agency can require) for these drugs to describe risks of abuse, addiction and other related adverse reactions. Such action was long overdue.
Drugs are the most frequent cause of taste disturbances. In this article, we identify more than 60 commonly used prescription medications that have been linked to problems with taste.
Learn how patients can initiate a discussion with their doctors to begin the process of weaning off benzodiazepines, a class of highly overprescribed sedative hypnotic drugs primarily used to treat anxiety and insomnia.
Readers of Worst Pills, Best Pills News are aware that all benzodiazepine tranquilizers and sleeping pills, except for alprazolam (XANAX) and clonazepam (KLONOPIN), are now considered Do Not Use drugs. In this article, we explain why combining these drugs with opioid painkillers could kill you.
Urinary incontinence, or loss of bladder control, is a common and often embarrassing problem that can have a huge impact on quality of life. Find out which drugs can cause this problem.
We oppose the use of all sleeping pills, based on experts’ findings that “nonpharmacological treatments not only cause fewer side effects, but … can sustain long-term improvements more successfully than pharmacological treatments.” Read this article to learn about some suggested nondrug approaches.
Find out the names of 11 different drugs in this popular family of tranquillizers and sleeping pills that can increase the risk of dementia 30 to 40 percent in older adults.
The article reviews a study on the potentially dangerous, inappropriate prescribing of 77 drugs that pose a high risk to older adults. Of the 67 of these drugs that we had previously reviewed in Worst, Pills, Best Pills News, we had classified 60 (90 percent) of them as “Do Not Use,” and the other seven as "Limited Use."
The article list 34 other medications that can harmfully interact with sleeping pills, increasing their sedative properties and causing excessive sedation. Excessive sedation at night could increase the risk of falls, should the person get up in the night for some reason. Moreover, excessive sedation causing respiratory depression could be dangerous for people with certain disorders, such as lung disease.
This second article about drug-induced dementia or delirium lists and discusses an additional 79 drugs that can cause these reversible kinds of mental deterioration. The two articles collectively review 136 drugs that can cause these serious side effects, especially in older people.
Tizanidine (ZANAFLEX) is a muscle relaxant for which more than 3.8 million prescriptions were filled in the U.S. last year. The article lists more than 64 drugs with which it can have dangerous interactions resulting in excess sedation, difficulty breathing or dangerously low blood pressure that can result in falling.
Patients taking sleep medications could be at risk of severe allergic reactions and complex sleep-related behaviors, which may include sleep driving, driving while not fully awake after ingestion of a sleeping pill, with no memory of the event, according to the FDA. DO NOT suddenly stop taking sleeping pills without consulting your physician because of the possibility of withdrawal reactions.
This drug has no unique benefits, is costly and has caused cancer in an animal study.
This is the first of a two part series on drug induced psychiatric symptoms that is based on the July 8, 2002 issue of The Medical Letter on Drugs and Therapeutics. Regular readers of Worst Pills, Best Pills News will recognize The Medical Letter as a reference source written for physicians and pharmacists that we often use because of its reputation as an objective and independent source of drug information. The article lists the drugs and their psychiatric adverse effects.